Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 144, NWS Amarillo, TX

May 24, 2016Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at May 24, 2016, 5:54 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 96 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2016, 5:54 PM CDT (22:54 UTC)
Expired
May 24, 2016, 7:30 PM CDT
In force
96 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Beaver County, OK, Texas County, OK

The radar

The Dodge City radar (KDDC), 137 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 5:57 PM CDTHAIL 1.75Baker, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 3:22 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2293 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

218 
WUUS54 KAMA 242254
SVRAMA
OKC007-139-250030-
/O.NEW.KAMA.SV.W.0144.160524T2254Z-160525T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...
  NORTHWESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 730 PM CDT

* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS...OR 20
  MILES SOUTH OF LIBERAL...MOVING NORTHEAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  TYRONE...ADAMS...FLORIS...BOYD...BAKER AND TURPIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL
OKLAHOMA.

LAT...LON 3662 10090 3675 10119 3700 10116 3700 10049
TIME...MOT...LOC 2253Z 212DEG 20KT 3677 10105 

HAIL...1.50IN
WIND...60MPH
 
$$

LG
4 follow-up statements
727 
WWUS54 KAMA 242320
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT TUE MAY 24 2016

OKC007-139-250030-
/O.CON.KAMA.SV.W.0144.000000T0000Z-160525T0030Z/
TEXAS OK-BEAVER OK-
620 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN TEXAS AND NORTHWESTERN BEAVER COUNTIES...

AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMS...OR 21
MILES EAST OF GUYMON...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
TYRONE...ADAMS...FLORIS...BOYD...BAKER AND TURPIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3662 10090 3675 10119 3700 10116 3700 10049
TIME...MOT...LOC 2319Z 221DEG 23KT 3674 10110 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
317 
WWUS54 KAMA 242338
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT TUE MAY 24 2016

OKC007-139-250030-
/O.CON.KAMA.SV.W.0144.000000T0000Z-160525T0030Z/
TEXAS OK-BEAVER OK-
638 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN TEXAS AND NORTHWESTERN BEAVER COUNTIES...

AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF
ADAMS...OR 19 MILES SOUTHWEST OF LIBERAL...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
TYRONE...ADAMS...FLORIS...BOYD...BAKER AND TURPIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3662 10090 3675 10119 3700 10116 3700 10049
TIME...MOT...LOC 2338Z 207DEG 18KT 3681 10111 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
882 
WWUS54 KAMA 242353
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
653 PM CDT TUE MAY 24 2016

OKC007-139-250030-
/O.CON.KAMA.SV.W.0144.000000T0000Z-160525T0030Z/
TEXAS OK-BEAVER OK-
653 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN TEXAS AND NORTHWESTERN BEAVER COUNTIES...

AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BAKER...OR 14
MILES SOUTHWEST OF LIBERAL...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
TYRONE...ADAMS...FLORIS...BOYD...BAKER AND TURPIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3662 10090 3675 10119 3700 10116 3700 10049
TIME...MOT...LOC 2352Z 213DEG 15KT 3686 10105 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
100 
WWUS54 KAMA 250006
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT TUE MAY 24 2016

OKC007-139-250030-
/O.CON.KAMA.SV.W.0144.000000T0000Z-160525T0030Z/
TEXAS OK-BEAVER OK-
706 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN TEXAS AND NORTHWESTERN BEAVER COUNTIES...

AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
LIBERAL...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
TYRONE...FLORIS...BAKER AND TURPIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3678 10073 3689 10117 3700 10110 3700 10049
TIME...MOT...LOC 0005Z 227DEG 36KT 3695 10094 

HAIL...1.00IN
WIND...60MPH
 
$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 5:19 PM CDT, 35 minutes earlier.

Area forecast discussion, May 24, 5:19 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
519 PM CDT TUE MAY 24 2016

.Discussion...
For this forecast issuance, the greatest attention to detail has been
focused on the short term (today and tonight). Have trended towards a
consensus of forecast guidance for later periods. Another severe
weather event is beginning to unfold across the Texas and Oklahoma
Panhandles this afternoon with a threat for very large hail, damaging
winds, and isolated tornadoes. Also expected locally heavy rainfall
over areas that have already received heavy rain in recent days will
lead to an elevated risk for flooding and flash flooding. See the
latest Tornado Watch and Flash Flood Watch products for additional
detail. The latest mesoscale update discussion has been included
under the Short Term segment below for details on today's severe
weather threat. Beyond today's weather, an active spring weather
pattern will see several additional chances for showers and
thunderstorms across portions of the Panhandles into early next week.
See the Long Term segment below for additional details regarding the
remainder of the week.

NF

&&

.Short Term...Today and Tonight...
19z KAMA sounding shows similar low level moisture depth as the 12z
sounding and mixing now up to just above the top of this layer and we
initially started to mix out. Hot/dry air to the west of the dryline
and attendant surface pressure falls have caused winds ahead of the
dryline to turn more southeasterly and confluence along the dryline
to increase. Sharpening dryline is setting up from just east of
Liberal to near Borger to near Amarillo. Deepening cumulus field has
formed along and behind the dryline with glaciation noted in
satellite and weak echos have recently shown up on radar from near
Fritch to just west of Tulia.

There has been little change in earlier thinking other than minor
adjustments to the position of the dryline. Also, we have a better
handle on residual boundaries across the area. The most prominent is
an outflow from overnight convection which now extends from near
Dodge City southeastward across northeast Beaver County to near
Gage. East of this (including a small portion of Beaver County) low
level shear is enhanced with slightly backed winds. This boundary is
nearly stationary. Other mesoscale features include bands of
northwest to southeast oriented enhanced cu, probably associated
with areas of enhanced low level moisture. One is oriented
downstream of developing convection near Borger. We will need to
monitor this closely for possible enhancement of low level shear in
case these enhanced cu fields are more baroclinic than they
currently appear.

Another concern is retreat of the dryline later this evening and the
potential to involve a larger portion of the central Panhandle.
Similar to last night, cool outflow from convection if it becomes
extensive enough, will augment/accelerate the retreating dryline and
may be enough for at least marginal severe threat further west
including the city of Amarillo.

BRB

&&

.Long Term...Wednesday Through Monday...
As mentioned above, an active weather pattern will remain in place
across the CONUS into early next week. Upper-level troughing will be
favored across the western CONUS with broad ridging across the
Southeastern U.S. A shortwave digging through the base of the trough
on Thursday will bring our next chance for severe weather, though the
threat should be limited to the far eastern Panhandles due to a more
dynamic dryline push as the shortwave moves overhead. Quieter weather
expected late Friday through Saturday as a shortwave ridge builds in
overhead. A cold front will also slip through on Friday, cooling
temperatures by about 5 degrees. This will slow the low-level
moisture return until Saturday night into Sunday. Guidance agrees on
a passing shortwave triggering severe thunderstorms on Sunday, when
rich moisture and sufficient heating will lead to widespread
instability across the Panhandles. Details are likely to change as
the event comes into focus, but it currently looks to be similar to
the recent events we have seen in this area. Thunderstorm chances
will remain around through Monday. Stay tuned for updates over the
next several days.

NF

&&

.Preliminary Point Temps/Pops...
Amarillo TX                58  90  58  87  53 /   5   0   5  10   5
Beaver OK                  61  93  57  91  56 /  50   0   5  20  10
Boise City OK              54  86  51  83  49 /   0   0   5   5  10
Borger TX                  61  92  61  89  56 /  10   0   5  10  10
Boys Ranch TX              58  91  56  89  52 /   0   0   5   5   5
Canyon TX                  58  91  58  89  51 /   5   0   5   5   5
Clarendon TX               61  91  62  89  58 /  30   5   5  20  10
Dalhart TX                 54  88  51  85  49 /   0   0   5   5   5
Guymon OK                  58  90  55  88  53 /   5   0   5  10  10
Hereford TX                57  90  56  88  51 /   0   0   5   5   5
Lipscomb TX                63  92  60  89  59 /  50   0   5  20  10
Pampa TX                   60  90  60  88  55 /  30   0   5  20  10
Shamrock TX                63  93  62  89  61 /  40   0   5  20  30
Wellington TX              64  94  64  91  62 /  40   0   5  20  30

&&

.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch until 4 AM CDT Wednesday for the following
     zones: Collingsworth...Donley...Gray...Hemphill...
     Lipscomb...Ochiltree...Roberts...Wheeler.

OK...NONE.

&&

17/6
Hazardous weather outlook, May 24, 4:18 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT TUE MAY 24 2016

OKZ001>003-TXZ001>020-250930-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
418 PM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
CENTRAL AND EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES
THIS AFTERNOON AND EVENING. STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE...WITH VERY LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES THE PRIMARY HAZARDS. IN
ADDITION...LOCALLY HEAVY RAINFALL MAY ACCOMPANY THE STRONGEST
STORMS...WHICH COULD LEAD TO FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES ON THURSDAY AFTERNOON INTO FRIDAY...AND AGAIN ON
SUNDAY AND MONDAY. GENERALLY THE GREATEST CHANCES FOR THUNDERSTORMS
ARE ACROSS THE CENTRAL AND EASTERN PANHANDLES. SOME STORMS THAT
DEVELOP THROUGH EARLY NEXT WEEK COULD BECOME STRONG TO SEVERE WITH
LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY
RAINFALL AS POSSIBLE HAZARDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN
ALERT FOR ACTIVATION THIS AFTERNOON AND EVENING. PLEASE DIRECT
REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE
IN AMARILLO. SPOTTER ACTIVATION MAY ALSO BE REQUIRED ON
THURSDAY...FRIDAY...SUNDAY...AND MONDAY FOR POSSIBLE SEVERE WEATHER.

NF

In the hours before

Special weather statement, May 24, 4:14 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
414 PM CDT TUE MAY 24 2016

TXZ003-004-008-242215-
HANSFORD TX-OCHILTREE TX-HUTCHINSON TX-
414 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OCHILTREE...SOUTHERN
HANSFORD AND NORTHERN HUTCHINSON COUNTIES UNTIL 515 PM CDT...

AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF STINNETT...OR 15 MILES NORTH OF BORGER...MOVING NORTH AT
20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPEARMAN...STINNETT...GRUVER...MORSE AND PRINGLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3579 10137 3584 10158 3628 10155 3636 10122
      3619 10098
TIME...MOT...LOC 2113Z 192DEG 15KT 3588 10147

LG
Special weather statement, May 24, 4:27 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
427 PM CDT TUE MAY 24 2016

TXZ008-009-242215-
ROBERTS TX-HUTCHINSON TX-
427 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS AND CENTRAL
HUTCHINSON COUNTIES UNTIL 515 PM CDT...

AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
STINNETT...OR 9 MILES NORTHWEST OF BORGER...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BORGER...STINNETT AND PRINGLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3566 10143 3579 10161 3605 10138 3606 10129
      3606 10089
TIME...MOT...LOC 2127Z 220DEG 16KT 3579 10147

LG
Local storm report, May 24, 5:13 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             1 WNW STINNETT          35.83N 101.45W
05/24/2016  E1.75 INCH       HUTCHINSON         TX   PUBLIC

            HAIL MOSTLY PEA TO NICKEL WITH A FEW GOLF BALL SIZE
            HAIL MIXED IN.

&&

EVENT NUMBER AMA1600495

14
Special weather statement, May 24, 5:16 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CDT TUE MAY 24 2016

OKZ002-003-TXZ003-004-242315-
BEAVER OK-TEXAS OK-HANSFORD TX-OCHILTREE TX-
516 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS...WESTERN BEAVER...
NORTHWESTERN OCHILTREE AND NORTHEASTERN HANSFORD COUNTIES UNTIL 615
PM CDT...

AT 516 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF FARNSWORTH...OR 16 MILES WEST OF PERRYTON...MOVING
NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TYRONE...FORGAN...BRYANS CORNER...MOCANE...TURPIN...ADAMS...FLORIS...BOYD
AND BAKER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3631 10102 3638 10123 3700 10107 3700 10039
TIME...MOT...LOC 2216Z 203DEG 34KT 3643 10109

LG
Local storm report, May 24, 5:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
535 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 N STINNETT            35.88N 101.44W
05/24/2016  E1.75 INCH       HUTCHINSON         TX   AMATEUR RADIO

            HALF INCH TO GOLFBALL HAIL ON HWY 207. TIME ESTIMATED.

&&

EVENT NUMBER AMA1600496

COCKRELL
Special weather statement, May 24, 5:47 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CDT TUE MAY 24 2016

TXZ013-014-018-242330-
ARMSTRONG TX-GRAY TX-CARSON TX-
547 PM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHERN
CARSON AND WESTERN GRAY COUNTIES UNTIL 630 PM CDT...

AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF CLAUDE...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANHANDLE...CLAUDE...GROOM AND GOODNIGHT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3488 10123 3492 10153 3537 10150 3532 10102
TIME...MOT...LOC 2247Z 182DEG 18KT 3497 10143

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:08 PM CDTSevere Thunderstorm WarningAMABeaver49 min
May 23, 9:39 PM CDTSevere Thunderstorm WarningAMABeaver33 min
May 24, 5:16 PM CDTSpecial Weather StatementAMABeaver59 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.